MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A review of the provided image was performed by an isi failure analysis engineer.The following additional information was provided: this looks like a broken pitch cable.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the permanent cautery hook instrument was found to have the cable broken.There was no report of fragment(s) falling inside the patient.The procedure was completed with a backup instrument of same kind.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The issue occurred while suturing the tissue.The instrument did not collide with any other instrument or tool during the procedure.No issues were identified with the opening/closing of the grips, left/right motion of the grips, or up/down motion of the wrist.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook instrument was analyzed and found to have a broken distal pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Additional observation related to customer reported complaint included the instrument was found to have a pitch cable dislodged in the housing at the proximal end.The instrument housing was removed and found that the pitch cable was dislodged.Additional observation not reported by site included the instrument was found to have dried residue around the clamping pulley cable groove.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18592595
Report Number2955842-2024-10754
Device Sequence Number20535806
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10230119
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10230119 719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/27/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age44 YR
Patient SexFemale